I just raised my Zoloft from 50mg to 75mg 2 weeks ago. I have been on the 50 mg for 6 years and felt it stopped working. So my Dr raised my dose.The last few days I have had mild anxiety, heart racing and insomnia. I really did not think I would have theses side effects. I am just looking for support and any helpful ideas on how to make it thru the next 2 weeks.A friend of mine said to try taking Benedryl?
I have raised my Zoloft does from 50 mg to 75 mg?
Question posted by Star71 on 27 Jan 2018
Last updated on 9 June 2018
Insomnia is very common with this med. I’m only on 37.5mg & I’ve been taking it in the morning. 5 weeks now. I’m going to try taking it at dinner tonigh, I do have restless sleep. I did check with my pharmacist & sometimes I take 25mg for my allergies & to help sleep at night, he told me that was fine. I don’t really have increased anxiety, I’m taking for depression mostly. Any dose change can take a few weeks for your body to adjust.
How are you now? I'm on 75mg of zoloft for 4 weeks now and still have anxiety. Not sure if I should up my dose or hang on a little longer. I get horrible side effects when I adjust my dose too. This is horrible. I'm anxious and down
Talk with your Dr but hang in there. I used a calendar and x off each day and kept thinking one more day closer to feeling better. Exercise helps too.
Hi, Star! Mixing prescription drugs with OTCs, herbals, etc., can also produce unwanted side effects. For instance, Zoloft and Benadryl can cause CNS/respiratory depression, sedation and drowsiness, loss of mental alertness and motor co-ordination.
Your best bet is to go straight to your doctor for professional advice.
"Some side effects of sertraline may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
Thanks I know I just need to tough it out. My Dr did give me a Xanax prescription but I was trying to take the least amount of meds. I have been reading other people's questions and take comfort that this is all normal. Thanks for your response.
I just wanted to post a follow up on my question. At 3 weeks on Zoloft the side effects subsided. I just wanted to tell people to hang on and push threw. I am at 4 1/2 weeks now and feel like myself again.
Star, that's great to hear! I'm glad you stuck it out and are feeling better.
zoloft, anxiety, generalized anxiety disorder, dosage, heart
- Zoloft uses and safety info
- Zoloft information for Healthcare Professionals (includes dosage details)
- Side effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.